Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Prescribed to take Viorele birth control. Any side effects?

Hi, I was on Kariva birth control for almost 3 years. When I went to cvs they switched me to Viorele. I m going to start taking it tomorrow. I was reading really bad comments about Viorele. Some patients have gained weight, others have bleed and their periods have delayed. Am I going to expect any of these symptoms? Since it is a new pill for me, Should I wear condoms as well? I really need your advice please. Thanks. Lily
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  2361
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for posting your query.
As you mentioned that you are on birth control pills and taking Kariva for almost 3 years safely and now switched to Viorele. Both drugs are similar in formulation that is Ethinyl estradiol and desogestrel, so both drugs have same effects and risks. However, not every women experience side effects but less than 5% of women taking these pills has experienced weight gain,weakness,stomach pain,depression,breast tenderness, nausea and vomiting etc
Every drug has side effects but things you have to care about while taking these pills are avoid smoking and do not take it if you have hypertension,heart disease, bloo-clotting disoders,unusual vaginal bleeding, sever migraine and depression.
Seek doctor's advise while taking another drug along with birth control pills.
Hope it helps.
Take Care!
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor